Hail, Dodge
- When
- July 19, 9:58 PM CST
- Where
- Dodge County, 5 mi NE of Concord
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 44.200, -92.767
Penny to nickel size hail was reported by storm spotters and the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Penny to nickel size hail was reported by storm spotters and the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 19, 8:22 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 922 PM CDT WED JUL 19 2006 .UPDATE...AS OF 02Z...OLD OUTFLOW BOUNDARY FROM TODAYS EARLIER CONVECTION STILL DRAPED FROM NORTHWEST IL INTO CENTRAL AND NORTHWEST IOWA. MEANWHILE...SURFACE COLD FRONT EXTENDED FROM NORTHERN MN TO LOW PRESSURE IN EASTERN NEBRASKA. PER LATEST RUC AND NAM/WRF...850MB MOISTURE TRANSPORT BEGINNING TO INCREASE WITH INCREASE IN LOW LEVEL JET. AS A RESULT...CONVECTION OVER PARTS OF SOUTHERN MN AND NORTHERN IOWA HAS BEGUN TO INTENSIFY. EVEN THOUGH SURFACE BASED INSTABILITY HAS BEEN BEST TO OUR SOUTH AND WEST...ELEVATED INSTABILITY REMAINS SUFFICIENT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS APPEARS TO BE THE PRIMARY THREAT INTO THE EARLY MORNING HOURS OF THURSDAY. SEE LATEST HAZARDOUS WEATHER OUTLOOK. NO MAJOR CHANGES ANTICIPATED TO CURRENT DATA BASE WITH RESPECT TO RAIN PROBABILITIES. WILL PROBABLY NEED TO ADD SEVERE POTENTIAL IF CONVECTION CONTINUES TO INTENSIFY AND PROPAGATE EASTWARD. COORDINATED WITH SPC AND SEVERE WEATHER WATCH APPEARS PROBABLE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && THOMPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 824 PM CDT WED JUL 19 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-201100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 824 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT APPROACHING FROM THE WEST SHOULD TRIGGER ADDITIONAL THUNDERSTORMS. AT THIS TIME...SEVERE STORMS ARE STILL POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT...MAINLY ALONG AND SOUTH OF A CLAREMONT MINNESOTA...TO TOMAH AND ADAMS WISCONSIN LINE. ANY TORNADO THREAT APPEARS TO BE CONFINED MAINLY TO PORTIONS OF NORTHEAST IOWA AND ADJACENT AREAS OF SOUTHWEST WISCONSIN. IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE...WHICH COULD CAUSE RUNOFF PROBLEMS...ESPECIALLY IN URBAN AREAS AND STEEP TERRAIN. THE BEST TIME FOR SEVERE STORMS SHOULD BE UNTIL AROUND 3 AM THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA FOR SUNDAY NIGHT AND MONDAY... BRINGING A CHANCE FOR THUNDERSTORMS. WHILE SEVERE WEATHER IS CURRENTLY NOT ANTICIPATED WITH THIS SYSTEM...IT IS STILL TOO EARLY TO DETERMINE WITH CONFIDENCE THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED TONIGHT AND SPOTTER GROUPS ARE ADVISED TO CONTINUE MONITORING THE LATEST WEATHER INFORMATION. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
The Minneapolis radar (KMPX), 96 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516239, 5516240, 5516241.